On the one- And two-dimensional Toda lattices and the Painlevé property

J. D. Gibbon, Michael Tabor

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

The Toda lattice and the two-dimensional Toda lattice (2-DTL) are shown to possess a type of "Painlevé property" that is based on the use of separate "singular manifolds" for each dependent variable. The isospectral problem for the 2-DTL found by both Mikhailov and by Fordy and Gibbons can be simply and logically derived from this analysis. Some remarks are made about the connection between our work and independent work of Kametaka and Airhault on the relationship between the Toda lattice and the second Painlevé transcendent.

Original languageEnglish (US)
Pages (from-to)1956-1960
Number of pages5
JournalJournal of Mathematical Physics
Volume26
Issue number8
StatePublished - 1985
Externally publishedYes

Fingerprint

Toda Lattice
dependent variables
Dependent

ASJC Scopus subject areas

  • Organic Chemistry

Cite this

On the one- And two-dimensional Toda lattices and the Painlevé property. / Gibbon, J. D.; Tabor, Michael.

In: Journal of Mathematical Physics, Vol. 26, No. 8, 1985, p. 1956-1960.

Research output: Contribution to journalArticle

@article{c4e3122e1dcb42048d0f2b23b4e03fc7,
title = "On the one- And two-dimensional Toda lattices and the Painlev{\'e} property",
abstract = "The Toda lattice and the two-dimensional Toda lattice (2-DTL) are shown to possess a type of {"}Painlev{\'e} property{"} that is based on the use of separate {"}singular manifolds{"} for each dependent variable. The isospectral problem for the 2-DTL found by both Mikhailov and by Fordy and Gibbons can be simply and logically derived from this analysis. Some remarks are made about the connection between our work and independent work of Kametaka and Airhault on the relationship between the Toda lattice and the second Painlev{\'e} transcendent.",
author = "Gibbon, {J. D.} and Michael Tabor",
year = "1985",
language = "English (US)",
volume = "26",
pages = "1956--1960",
journal = "Journal of Mathematical Physics",
issn = "0022-2488",
publisher = "American Institute of Physics Publising LLC",
number = "8",

}

TY - JOUR

T1 - On the one- And two-dimensional Toda lattices and the Painlevé property

AU - Gibbon, J. D.

AU - Tabor, Michael

PY - 1985

Y1 - 1985

N2 - The Toda lattice and the two-dimensional Toda lattice (2-DTL) are shown to possess a type of "Painlevé property" that is based on the use of separate "singular manifolds" for each dependent variable. The isospectral problem for the 2-DTL found by both Mikhailov and by Fordy and Gibbons can be simply and logically derived from this analysis. Some remarks are made about the connection between our work and independent work of Kametaka and Airhault on the relationship between the Toda lattice and the second Painlevé transcendent.

AB - The Toda lattice and the two-dimensional Toda lattice (2-DTL) are shown to possess a type of "Painlevé property" that is based on the use of separate "singular manifolds" for each dependent variable. The isospectral problem for the 2-DTL found by both Mikhailov and by Fordy and Gibbons can be simply and logically derived from this analysis. Some remarks are made about the connection between our work and independent work of Kametaka and Airhault on the relationship between the Toda lattice and the second Painlevé transcendent.

UR - http://www.scopus.com/inward/record.url?scp=0039200365&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0039200365&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:0039200365

VL - 26

SP - 1956

EP - 1960

JO - Journal of Mathematical Physics

JF - Journal of Mathematical Physics

SN - 0022-2488

IS - 8

ER -